Avalanche, Salt River & Wyoming Ranges
- When
- February 6, 4:25 PM MST
- Where
- Salt River & Wyoming Ranges forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 42.516, -110.286 (the zone’s center; the record gives no point)
A snowmobiler who became stuck in the snow and triggered an avalanche was killed in the Squaw Creek area in western Wyoming. The man had stepped off his machine in an attempt to free his snowmobile from the snow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
A snowmobiler who became stuck in the snow and triggered an avalanche was killed in the Squaw Creek area in western Wyoming. The man had stepped off his machine in an attempt to free his snowmobile from the snow. At the same time, the 150-foot-wide slab broke loose along a south-facing slope at an elevation of approximately 9000 feet. The man was carried by the avalanche and was buried for 15 to 20 minutes, despite being located quickly because of an avalanche beacon he was wearing.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 6, 3:14 PM MST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 314 PM MST SAT FEB 6 2010 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT LEADING EDGE OF CANADIAN COLD FRONT MOVING INTO NORTHERN WYOMING THIS AFTERNOON WITH SNOW AND FOG DEVELOPING ALONG AND BEHIND THE COLD FRONT. SNOWING IN SHERIDAN AND BUFFALO WITH NORTH TO NORTHEAST WINDS AT CODY AND POWELL. WITH LARGE SCALE CYCLOGENESIS OVER THE DESERT SOUTHWEST ASSOCIATED WITH A PACIFIC TROUGH MOVING THROUGH SOUTHERN CALIFORNIA...THE LOW LEVEL FLOW ACROSS THE CENTRAL ROCKIES WILL SHIFT TO THE NORTHEAST EVEN BEFORE THE ACTUAL CANADIAN COLD FRONT PASSES. THIS WILL AID THE SOUTHERN PUSH OF THE COLD AIR INTO NORTHERN AND EASTERN WYOMING. A CHUNK OF MID AND UPPER LEVEL PACIFIC MOISTURE OVER THE GREAT BASIN WILL EJECT NORTHEAST ACROSS WYOMING TONIGHT IN UPPER DIVERGENT FLOW. THIS MOISTURE SHOULD ENHANCE SNOWFALL RATES BRIEFLY BEFORE SHEARING OUT IN THE FLOW AND SPREADING EAST INTO THE CENTRAL PLAINS. OVERALL 1 TO 2 INCH SNOWFALL AMOUNTS IN THE LOWER ELEVATIONS EXPECTED WITH THE OROGRAPHICALLY FAVORED AREAS AROUND CODY...THERMOPOLIS... LANDER AND CASPER SEEING LOCAL HIGHER AMOUNTS OF 3 TO 5 INCHES IN THE FOOTHILLS. MOST MOUNTAIN AREAS EXPECTED TO SEE 3 TO 6 INCHES WITH LOCALIZED AMOUNTS UP TO 8 INCHES POSSIBLE ON CASPER MOUNTAIN...IN THE ABSAROKAS...NORTHERN BIGHORNS AND AROUND SOUTH PASS IN THE SOUTHERN WIND RIVER MOUNTAINS. CLOUD COVER WILL KEEP TEMPERATURES FROM FALLING STEEPLY DURING THE DAY SUNDAY...WITH THE BETTER COOLING OCCURRING SUNDAY NIGHT AND MONDAY...AND THE REALLY FALLING MONDAY NIGHT. AREAS OF FOG MAY FORM IN THE BASINS SUNDAY NIGHT AND MONDAY MORNING AND AGAIN ON MONDAY NIGHT...BUT WILL WAIT TO SEE WHERE THE SNOW FALLS BEFORE TRYING TO NAIL DOWN THESE LOCATIONS. OVERALL MODELS IN FAIR AGREEMENT WITH QUITE A SPREAD IN POTENTIAL QPF. MODELS USUALLY STRUGGLE WITH PRECIPITATION WITH THE ARCTIC FRONTS. AT THIS TIME HAVE NOT ISSUED AND WINTER WEATHER ADVISORIES WITH THE EXPECTATION OF LOWER SNOWFALL AMOUNTS. WILL SEND ANOTHER SPS TO HIGHLIGHT THE CHANGE TO COLDER AND SNOWY WEATHER SUNDAY INTO MONDAY. .LONG TERM...TUESDAY THROUGH SATURDAY COLD CANADIAN AIR REMAINS ENTRENCHED INTO TUESDAY...ESPECIALLY EAST OF THE DIVIDE. AN UPPER LEVEL LOW IS FORECAST TO PASS ACROSS THE SRN GREAT BASIN OR DESERT SW TUESDAY NIGHT AND WED WITH MOISTURE GENERALLY REMAINING JUST SOUTH OF THE AREA. A RIDGE BUILDS JUST TO THE WEST THURSDAY AND FRIDAY IN RESPONSE TO A TROUGH APPROACHING THE PACNW. LIMITED MOISTURE IS FORECAST TO MOVE INTO THE WESTERN AND NRN MTNS IN THIS NW FLOW PATTERN. ANOTHER REINFORCING SHOT OF COLD AIR IS FORECAST BY THE GFS TO SPREAD ACROSS AT LEAST THE NW HALF OF THE AREA WEDNESDAY NIGHT AND THURSDAY WHILE THE ECMWF IS WEAKER WITH THE RIDGE AND THUS SHOWS NO COOLING ALOFT. ANOTHER SPLITTING TROUGH MAY IMPACT THE WEST FRIDAY NIGHT OR SATURDAY BEFORE THE RIDGE TRIES TO BUILD BACK IN FOR THE LATTER HALF OF THE WEEKEND. BASINS AND VALLEYS WILL MOST LIKELY REMAIN TRAPPED THROUGH THIS ENTIRE TIMEFRAME WITH TEMPS BELOW TO WELL BELOW NORMAL IN THESE AREAS WITH HIGHS ONLY IN THE TEENS AND 20S. && .AVIATION... NORTHERLY FLOW ALOFT ON THE EAST SIDE OF A HIGH AMPLITUDE RIDGE OF HIGH PRESSURE OVER ALBERTA WILL FORCE A BACKDOOR COLD FRONT THROUGH NORTHERN AND CENTRAL WYOMING TONIGHT. WIDESPREAD LOW STRATUS CLOUDS AND LIGHT SNOW WILL GRADUALLY DEVELOP SEVERAL HOURS BEHIND THE NORTH/NORTHEASTERLY WIND SHIFT. WIDESPREAD MVFR WITH AREAS OF IFR CONDITIONS ARE EXPECTED EAST OF THE DIVIDE LATE TONIGHT INTO SUNDAY MORNING FROM KCOD SOUTH TO KLND AND EAST TO KCPR. THE LOW CLOUDS ALONG WITH AREAS OF LIGHT SNOW WILL SPREAD SOUTHWESTWARD TO KRKS AFTER APPROXIMATELY 12Z SUNDAY. WEST OF THE DIVIDE...DOWNSLOPING EASTERLY FLOW WILL DEVELOP AFTER 06Z SUNDAY AND BRING PREVAILING VFR CONDITIONS THROUGH SUNDAY MORNING. && .FIRE WEATHER... SNOW WILL INCREASE ACROSS THE NORTH THIS EVENING SPREADING SOUTH THROUGH THE NIGHT....CONTINUING THROUGH SUNDAY WITH 1 TO 2 INCH AMOUNTS IN THE LOWER ELEVATIONS WITH 3 TO 6 INCHES IN THE NORTHERN MOUNTAINS. A COLD FRONT WILL PUSH SOUTH TONIGHT...SHIFTING THE FLOW TO THE NORTH TO NORTHEAST ACROSS THE STATE. THE SNOW WILL MOVE INTO WYOMING AND EVEN SWEETWATER COUNTY OVERNIGHT. MIXING HEIGHTS WILL BE BELOW 1500 FEET WITH LOW STRATUS CLOUDS. POOR SMOKE DISPERSAL WILL RESULT. TEMPERATURES WILL BECOME COLDER THROUGH MONDAY NIGHT WITH GENERALLY HIGH RELATIVE HUMIDITY. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...C.BAKER LONG TERM...SKRBAC AVIATION...CHURCH FIRE WEATHER...C.BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 254 AM MST SAT FEB 6 2010 WYZ001>020-022>030-071200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 254 AM MST SAT FEB 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG ARE EXPECTED OVER THE BIG HORN AND WIND RIVER BASINS AND NORTHERN JOHNSON COUNTY THIS MORNING. VISIBILITY WILL GENERALLY BE LOWERED TO A MILE OR SO...BUT LOCAL REDUCTIONS TO A QUARTER MILE ARE POSSIBLE. THE FOG WILL BURN OFF BY 11 AM. SNOW WILL DEVELOP OVER THE MOUNTAINS OF NORTHERN WYOMING TODAY AS AN ARCTIC FRONT MOVES IN. THE FRONT WILL MOVE THROUGH THE ENTIRE REGION TONIGHT WITH SNOW DEVELOPING ALONG THE NORTH AND AND EAST SLOPES OF THE MOUNTAIN RANGES EAST OF THE DIVIDE AS WELL AS ADJACENT LOWER ELEVATIONS. THE SNOW WILL ALSO MOVE INTO SWEETWATER COUNTY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SNOW WILL CONTINUE SUNDAY AND SUNDAY NIGHT. SNOWFALL OF 3 TO 7 INCHES ARE POSSIBLE IN THE MOUNTAINS WITH 1 TO 3 INCHES OVER LOWER ELEVATIONS. ALONG WITH THE SNOWFALL...A NOTICEABLE DROP IN TEMPERATURES CAN BE EXPECTED THIS WEEKEND AND INTO NEXT WEEK...ESPECIALLY ACROSS CENTRAL AND EASTERN WYOMING. DAYTIME HIGHS IN THE TEENS...OVERNIGHT LOWS BELOW ZERO...AND WIND CHILLS AS LOW AS 20 BELOW ZERO WILL BE POSSIBLE BY THE END OF THE WEEKEND...AND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS THIS WEEKEND. THANK YOU! TEAM RIVERTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0145 PM MDT SAT FEB 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM SNOW COKEVILLE 42.08N 110.95W
02/06/2010 M4.00 INCHES LINCOLN WY TRAINED SPOTTER
1146 AM SNOW MOOSE .4 S 43.65N 110.71W
02/06/2010 M3.50 INCHES TETON WY TRAINED SPOTTER
1146 AM SNOW TETON VILLAGE 1.6 SW 43.59N 110.79W
02/06/2010 M3.00 INCHES TETON WY TRAINED SPOTTER
1147 AM SNOW THAYNE 4.2 NNE 42.97N 110.95W
02/06/2010 M2.60 INCHES LINCOLN WY TRAINED SPOTTER
1147 AM SNOW SMOOT 4.9 SSE 42.55N 110.88W
02/06/2010 M1.00 INCHES LINCOLN WY TRAINED SPOTTER
1206 PM SNOW THAYNE 17.2 E 42.97N 110.61W
02/06/2010 M4.00 INCHES LINCOLN WY BTAVAL
BLIND BULL SUMMIT
1206 PM SNOW THAYNE 14.3 E 42.87N 110.71W
02/06/2010 M5.00 INCHES LINCOLN WY BTAVAL
BOX Y RANCH
1206 PM HEAVY SNOW JACKSON 9.9 NNW 43.60N 110.85W
02/06/2010 M7.00 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE-RAYMER
1207 PM SNOW JACKSON 8.6 NNW 43.58N 110.85W
02/06/2010 M4.00 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE-BASE
1207 PM HEAVY SNOW JACKSON 9.3 NNW 43.59N 110.84W
02/06/2010 M6.00 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE-MID
1207 PM SNOW DUBOIS 23 NW 43.73N 110.01W
02/06/2010 M2.00 INCHES FREMONT WY BTAVAL
BROOKS LAKE LODGE
0122 PM SNOW BONDURANT 19 SW 42.96N 110.61W
02/06/2010 E2.00 INCHES LINCOLN WY MESONET
BLIND BULL SUMMIT SNOTEL
0122 PM SNOW AFTON 8 SE 42.65N 110.81W
02/06/2010 E2.00 INCHES LINCOLN WY MESONET
COTTONWOOD CREEK SNOTEL
0122 PM SNOW KEMMERER 26 N 42.15N 110.68W
02/06/2010 E3.00 INCHES LINCOLN WY MESONET
HAMS FORK SNOTEL
0123 PM SNOW KEMMERER 36 N 42.30N 110.68W
02/06/2010 E3.00 INCHES LINCOLN WY MESONET
INDIAN CREEK SNOTEL
0123 PM SNOW COKEVILLE 15 NNE 42.27N 110.81W
02/06/2010 E3.00 INCHES LINCOLN WY MESONET
KELLEY RANGER STATION SNOTEL
0123 PM SNOW AFTON 15 S 42.51N 110.91W
02/06/2010 E1.00 INCHES LINCOLN WY MESONET
SALT RIVER SUMMIT SNOTEL
0124 PM SNOW AFTON 19 SE 42.53N 110.66W
02/06/2010 E1.00 INCHES LINCOLN WY MESONET
SPRING CREEK DIVIDE SNOTEL
0124 PM SNOW AFTON 17 E 42.76N 110.59W
02/06/2010 E1.00 INCHES SUBLETTE WY MESONET
TRIPLE PEAK SNOTEL
0124 PM SNOW AFTON 8 NE 42.82N 110.84W
02/06/2010 E2.00 INCHES LINCOLN WY MESONET
WILLOW CREEK SNOTEL
0125 PM SNOW BONDURANT 12 ESE 43.13N 110.20W
02/06/2010 E1.00 INCHES SUBLETTE WY MESONET
EAST RIM DIVIDE SNOTEL
0126 PM SNOW SOUTH ENTRANCE 5 N 44.21N 110.67W
02/06/2010 E2.00 INCHES TETON WY MESONET
LEWIS LAKE DIVIDE SNOTEL
0127 PM SNOW PAHASKA 16 N 44.73N 109.91W
02/06/2010 E1.00 INCHES PARK WY MESONET
PARKER PEAK SNOTEL
0127 PM SNOW PAHASKA 10 W 44.48N 110.16W
02/06/2010 E2.00 INCHES PARK WY MESONET
SYLVAN LAKE SNOTEL
0127 PM SNOW PAHASKA 4 WSW 44.48N 110.04W
02/06/2010 E1.00 INCHES PARK WY MESONET
SYLVAN ROAD SNOTEL
0128 PM SNOW MORAN JUNCTION 25 NE 44.15N 110.22W
02/06/2010 E1.00 INCHES TETON WY MESONET
TWO OCEAN PLATEAU SNOTEL
0128 PM SNOW PAHASKA 14 NE 44.65N 109.78W
02/06/2010 E1.00 INCHES PARK WY MESONET
EVENING STAR SNOTEL
0128 PM SNOW LOVELL 28 E 44.80N 107.84W
02/06/2010 E3.00 INCHES BIG HORN WY MESONET
BALD MOUNTAIN SNOTEL
0128 PM SNOW SHELL 14 NE 44.68N 107.58W
02/06/2010 E2.00 INCHES BIG HORN WY MESONET
BONE SPRINGS DIVIDE SNOTEL
0129 PM SNOW SHELL 18 E 44.50N 107.43W
02/06/2010 E1.00 INCHES BIG HORN WY MESONET
SHELL CREEK SNOTEL
0129 PM SNOW BARNUM 21 SW 43.47N 107.24W
02/06/2010 E1.00 INCHES NATRONA WY MESONET
GRAVE SPRING SNOTEL
0129 PM SNOW BUFFALO 14 WSW 44.26N 106.98W
02/06/2010 E2.00 INCHES JOHNSON WY MESONET
HANSEN SAWMILL SNOTEL
0129 PM SNOW MORAN JUNCTION 8 NNE 43.95N 110.45W
02/06/2010 E1.00 INCHES TETON WY MESONET
BASE CAMP SNOTEL
0130 PM SNOW ALTA 6 ENE 43.78N 110.93W
02/06/2010 E4.00 INCHES TETON WY MESONET
GRAND TARGHEE SNOTEL
0130 PM SNOW BONDURANT 10 N 43.34N 110.43W
02/06/2010 E2.00 INCHES TETON WY MESONET
GRANITE CREEK SNOTEL
0130 PM SNOW SOUTH ENTRANCE 8 W 44.13N 110.83W
02/06/2010 E1.00 INCHES TETON WY MESONET
GRASSY LAKE SNOTEL
0130 PM SNOW BONDURANT 14 E 43.17N 110.14W
02/06/2010 E1.00 INCHES SUBLETTE WY MESONET
LOOMIS PARK SNOTEL
0131 PM SNOW JACKSON 8 WNW 43.52N 110.91W
02/06/2010 E1.00 INCHES TETON WY MESONET
PHILLIPS BENCH SNOTEL
0131 PM SNOW SNAKE RIVER STN SNOTEL 44.13N 110.67W
02/06/2010 E1.00 INCHES TETON WY MESONET
SNAKE RIVER STN SNOTEL
0131 PM SNOW BOULDER 24 ESE 42.65N 109.26W
02/06/2010 E1.00 INCHES SUBLETTE WY MESONET
BIG SANDY OPENING SNOTEL
0131 PM SNOW PINEDALE 12 NNE 43.01N 109.76W
02/06/2010 E2.00 INCHES SUBLETTE WY MESONET
ELKHART PARK G.S. SNOTEL
0131 PM SNOW DUBOIS 16 SW 43.38N 109.88W
02/06/2010 E1.00 INCHES SUBLETTE WY MESONET
GUNSITE PASS SNOTEL
0131 PM SNOW CORA 22 N 43.25N 110.02W
02/06/2010 E1.00 INCHES SUBLETTE WY MESONET
KENDALL RANGER STATION SNOTEL
0132 PM SNOW CORA 12 N 43.11N 109.95W
02/06/2010 E1.00 INCHES SUBLETTE WY MESONET
NEW FORK LAKE SNOTEL
0132 PM SNOW LANDER 26 NW 43.03N 109.17W
02/06/2010 E3.00 INCHES FREMONT WY MESONET
ST. LAWRENCE ALT SNOTEL
0132 PM SNOW DUBOIS 25 NW 43.75N 110.06W
02/06/2010 E1.00 INCHES TETON WY MESONET
TOGWOTEE PASS SNOTEL
0132 PM SNOW CASPER 8 S 42.73N 106.32W
02/06/2010 E1.00 INCHES NATRONA WY MESONET
CASPER MOUNTAIN SNOTEL
0133 PM SNOW CASPER 22 SSE 42.57N 106.09W
02/06/2010 E2.00 INCHES NATRONA WY MESONET
RENO HILL SNOTEL
0135 PM SNOW CASPER 7 S 42.75N 106.32W
02/06/2010 M0.75 INCHES NATRONA WY PUBLIC
CASPER MOUNTAIN
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 234 PM MST SAT FEB 6 2010 WYZ001>020-022>030-071000- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 234 PM MST SAT FEB 6 2010 ...WINTER WEATHER AND COLD TEMPERATURES TO CONTINUE... LIGHT TO LOCALLY MODERATE SNOWFALL WILL CONTINUE THROUGH THE EVENING TONIGHT...AND THROUGH THE DAY ON SUNDAY. ADDITIONAL SNOWFALL TOTALS ARE GENERALLY EXPECTED TO BE AROUND AN INCH...BUT LOCALLY HIGHER SNOWFALL AMOUNTS AROUND 3 INCHES WILL BE POSSIBLE BY THE END OF THE DAY ON SUNDAY. THE BEST CHANCES FOR ADDITIONAL SNOWFALL WILL BE EAST OF THE CONTINENTAL DIVIDE. ALONG WITH CONTINUED SNOWFALL...AN ARCTIC AIR MASS WILL CONTINUE TO SETTLE OVER THE STATE...AND DROP TEMPERATURES FOR THE NEXT FEW DAYS. DAYTIME HIGHS IN THE TEENS AND LOWER 20S...OVERNIGHT LOWS WELL BELOW ZERO...AND WIND CHILLS AS LOW AS 20 BELOW ZERO WILL BE EXPECTED ACROSS MUCH OF THE REGION THROUGH THE EARLY PART OF NEXT WEEK. KEEP UP WITH THE LATEST ON THIS EARLY FEBRUARY COLD SNAP ON NOAA WEATHER RADIO...OR ON THE WEB...AT WWW.WEATHER.GOV/RIVERTON. McNEEL
The national radar mosaic for the moment the first event began.
1 avalanche. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Avalanche, Salt River & Wyoming Ranges | 2010-02-06 | 50 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, February 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 205222.